MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40375
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.A platinum plus was inserted to the target lesion.However during procedure, it was noted that the distal portion of wire separated inside the patient's body.Patient injury occurred and the physician removed the device after which the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: investigation completed on the returned device revealed tip damage in the form of stretching/unraveling and the tip was detached.Dimensional inspection revealed the outer diameter of the distal section, middle section, and proximal section of the device were all within specifications.Inspection revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8240205
Report Number2134265-2018-65039
Device Sequence Number2189655
Product Code DQX
UDI-Device Identifier08714729486886
UDI-Public08714729486886
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model Number40375
Device Catalogue Number40375
Device Lot Number0022748580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;